Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 19, 2016, 11:39 PM CDT for Tulsa County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2016, 11:39 PM CDT (04:39 UTC)
- Expired
- Apr 20, 2016, 12:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
509
WWUS84 KTSA 200439
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT TUE APR 19 2016
OKZ054-055-060-061-066-067-200530-
ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-OSAGE OK-OKMULGEE OK-
1139 PM CDT TUE APR 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKMULGEE...WESTERN
ROGERS...SOUTHEASTERN OSAGE...SOUTHEASTERN WASHINGTON...NORTHWESTERN
WAGONER AND TULSA COUNTIES UNTIL 1230 AM CDT...
AT 1139 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF SPERRY TO 4 MILES NORTHEAST OF
PRESTON. MOVEMENT WAS NORTHEAST AT 30 MPH.
WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
OKMULGEE... OWASSO...
BIXBY... JENKS...
GLENPOOL... COWETA...
SKIATOOK... CATOOSA...
COLLINSVILLE... VERDIGRIS...
SPERRY... OOLOGAH...
VERA... STONEBLUFF...
TURLEY... ONETA...
LIBERTY... HECTORVILLE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 217 AND 244.
LAT...LON 3593 9558 3585 9569 3586 9577 3580 9577
3566 9597 3600 9603 3607 9603 3607 9605
3631 9609 3659 9572
TIME...MOT...LOC 0439Z 226DEG 28KT 3627 9604 3577 9595
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 19, 9:15 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 19, 9:15 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 915 PM CDT TUE APR 19 2016 ...UPDATE... .DISCUSSION... Band of showers/thunderstorms from central OK into northern TX continues to make steady progress toward eastern OK this evening. Strongest storms have been confined to near the Red River and farther south into TX...and could see some gusty winds develop across far southeast OK over the next few hours as the MCS propagates farther east. Made a few tweaks to PoPs based on current radar trends but otherwise forecast is in good shape. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 72 52 74 / 90 10 20 20 FSM 60 75 56 76 / 60 60 20 20 MLC 58 74 53 73 / 80 30 30 30 BVO 51 72 48 75 / 90 10 20 20 FYV 54 71 49 72 / 60 50 20 20 BYV 54 72 51 74 / 40 50 20 20 MKO 57 74 52 74 / 80 30 20 20 MIO 55 72 51 74 / 80 30 20 20 F10 57 72 53 73 / 80 20 20 20 HHW 61 75 57 73 / 80 50 30 40 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...18
Hazardous weather outlook, Apr 19, 4:50 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CDT TUE APR 19 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CDT TUE APR 19 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...MAINLY TONIGHT. DISCUSSION... AREAS OF SHOWERS WILL CONTINUE TO PUSH SLOWLY EAST ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS INTO THE EVENING HOURS. COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATER THIS EVENING...WITH LOCALLY HEAVY RAINFALL AGAIN POSSIBLE ACROSS EASTERN OKLAHOMA. THE OVERALL SEVEREWEATHER THREAT IS LOW...HOWEVER A FEW CELLS COULD PRODUCE GUSTY WINDS AND SMALL HAIL ACROSS SOUTHEAST OKLAHOMA TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS WEDNESDAY...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS POSSIBLE THURSDAY AS AN UPPER LEVEL STORM SYSTEM MOVES SLOWLY EAST ACROSS THE PLAINS. DRY AND WARMER WEATHER WILL PREVAIL LATE THIS WEEK THROUGH THE WEEKEND BEFORE ANOTHER UPPER LEVEL SYSTEM POTENTIALLY IMPACTS THE REGION EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 19, 11:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT TUE APR 19 2016
OKZ054-055-060-061-066-067-200530-
ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-OSAGE OK-OKMULGEE OK-
1139 PM CDT TUE APR 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKMULGEE...WESTERN
ROGERS...SOUTHEASTERN OSAGE...SOUTHEASTERN WASHINGTON...NORTHWESTERN
WAGONER AND TULSA COUNTIES UNTIL 1230 AM CDT...
AT 1139 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF SPERRY TO 4 MILES NORTHEAST OF
PRESTON. MOVEMENT WAS NORTHEAST AT 30 MPH.
WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
OKMULGEE... OWASSO...
BIXBY... JENKS...
GLENPOOL... COWETA...
SKIATOOK... CATOOSA...
COLLINSVILLE... VERDIGRIS...
SPERRY... OOLOGAH...
VERA... STONEBLUFF...
TURLEY... ONETA...
LIBERTY... HECTORVILLE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 217 AND 244.
LAT...LON 3593 9558 3585 9569 3586 9577 3580 9577
3566 9597 3600 9603 3607 9603 3607 9605
3631 9609 3659 9572
TIME...MOT...LOC 0439Z 226DEG 28KT 3627 9604 3577 9595The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:21 AM CDT | Special Weather Statement | TSA | Cherokee, Muskogee, Sequoyah | 39 min |
| Apr 20, 2:18 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 42 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.